Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 139, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2002, 6:03 PM CDT for Giles County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2002, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 30, 2002, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:05 PM CDT | Thunderstorm Wind 50 E | Pulaski, TN | Spotter reported trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 302303 SVRBNA TNC055-302330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 601 PM CDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE * UNTIL 630 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF LYNNVILLE MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYNNVILLE AROUND 605 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ JLM LAT...LON 3541 8681 3551 8699 3521 8726 3509 8702
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:05 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 30, 12:05 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT SUN JUN 30 2002 TSTM ACTIVITY FIRING IN A NARROW BAND ALONG THE TN RIVER. SURFACE ANALYSIS SUPPORTS THAT A WEAK SURFACE TROUGH ACROSS THIS AREA. ELSEWHERE...ISOLATED SHOWERS ARE DEVELOPING ACROSS SOUTHERN PORTIONS OF MIDDLE TN EASTWARD ACROSS THE SOUTHERN PLATEAU. CONVECTION FIRING JUST NORTH OF CHATTANOOGA SUPPORTS WEAK VORT CENTER WHICH THE MODELS ARE ADVERTISING. WITH A WEAK EASTERLY FLOW ALOFT AT 500 MB...WEAK PVA APPEARS TO BE APPARENT ACROSS THE MID STATE. WITH ADDITIONAL HEATING ON THE WAY...WILL UPDATE FORECAST AND UP POPS...PARTICULARLY ACROSS THE FAR WEST WHERE AN ADDITIONAL ZONE GROUP IS NEEDED. TEMPS STILL LOOK ON TRACK. .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 43 min |
| Jun 30, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 29 min |
| Jun 30, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.